MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT CLEARVUE CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 4F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG NXT CLEARVUE CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 4F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redv2858 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the groshong picc broke.The rn stated, "i went to change the patient¿s dressing and the pieces were already disconnected." no other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged strain relief oversleeve was confirmed, but the exact cause could not be determined from the two photographs that were provided for investigation.One photo showed the label with part number 9617408d and lot #redv2858.The other photo showed a groshong nxt picc at the insertion site.The wings were attached to a statlock stabilization device.There was a complete circumferential break in the strain relief oversleeve at the distal end of the connector.The detached strain relief oversleeve remained attached around the catheter but the distal tip was positioned at the insertion site.The catheter appeared to be secured to the connector.No defects associated with the manufacturing process were identified on the oversleeve.What appeared to be tape residue was observed on the distal connector.It is possible that the break in the oversleeve was attributable to tensile stress or fatigue; however, the cause could not be determined from the photographs.A lot history review (lhr) of redv2858 showed no other similar product complaint(s) from this lot number.

Brand Name
GROSHONG NXT CLEARVUE CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 4F
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9982842
Report Number3006260740-2020-01449
Device Sequence Number2953167
Product Code LJS
UDI-Device Identifier00801741036019
UDI-Public(01)00801741036019
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K063240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberN/A
Device Catalogue Number9617408D
Device Lot NumberREDV2858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight186